MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q C-BLOC WITH DUAL SELECT-A-FLOW 600 ML X 1-7 ML/HR + 1-7 ML/HR; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q C-BLOC WITH DUAL SELECT-A-FLOW 600 ML X 1-7 ML/HR + 1-7 ML/HR; ELASTOMERIC - SAF
Model Number CB6007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tinnitus (2103); No Code Available (3191)
Date of Event 06/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 05-jul-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint comp(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.Device not received for evaluation.
 
Event or Problem Description
Fill volume: 700 ml.Flow rate: 4 ml/hr.Procedure: double mastectomy.Cathplace: under patient's breasts.It was reported by the patient's husband that his wife's breath had a different smell.The patient did not describe the taste she experienced as being metallic, but she did confirm to have a mild ringing of the ears.She was instructed to clamp the pump's tubing and call their surgeon.The surgeon advised them to continue use the pump and that he would remove it on tuesday.Additional information received on (b)(6) 2017 from the patient's husband stated that the patient is doing well and was in stable condition.On the day of the event, the pump was clamped the stop the infusion.The next day, the patient was doing ok.However, when the pump was clamped, the pump was reported to have medication that remained.It was noted that during the patient's follow-up appointment with the plastic surgeon on (b)(6)2017, the pump still had medication that remained in it when it was removed.Additional information received on (b)(6) 2017 from the patient stated that she is doing well and is no longer experiencing the metal taste, metal smell, and ringing in her ears.She stated she clamped the pump on (b)(6) 2017 and kept it clamped it was removed with the catheter on (b)(6) 2017.She noted that the pump still had medication when it was removed.Per the patient, her symptoms began to dissipate by(b)(6) 2017, and by (b)(6) 2017, her symptoms were complete resolved.It was noted that no warming devices were used, and the pump was in the black pouch on the bed and under blankets at times with it at the patient's waist when standing or using the restroom.No further information was received.
 
Additional Manufacturer Narrative
All information reasonably known as of 11-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The pump was received partially full.The pinch clamp was opened and infusion was observed at all selectable rates.The tubing was cut below the blue connector to drain the medication.A male and female luer were used with cyclohexanone to bond the tubing back together.A baxa repeater pump was used to refill the pump with 600ml of 0.9% saline.Flow accuracy testing was performed with the saf's (select-a-flow) set to 7ml/hr.After 56.5 hours the pump yielded a flow rate on line #1 3.21ml/hr and line #2 of 3.35 with a combined rate of 6.56 which is within specification with a +/-20% tolerance.Pressure pot testing was performed on the saf unit flow rates 1ml/hr, 2ml/hr, 4ml/hr and 7ml/hr without the filter.The saf unit was detached from the pump.The saf unit was connected to a pressure gauge.The average bladder pressure used was 6.91psi.When trying to test the 1ml/hr, flow line #1 yielded a rate of 1.14ml/hr and line #2, yielded 1.13, which is within specification with a +/- 20 % tolerance.The saf flow rate 2ml/hr yielded a flow rate of 2.20ml/hr on line #1 and 2.15ml/hr on line #2, which is within specifications with a +/-20% tolerance.Flow rate 4ml/hr yielded a flow rate of 4.19ml/hr on line #1 and 4.21ml/hr on line #2 which is within specifications with a +/- 20% tolerance.Flow rate 7ml/hr yielded a flow rate of 7.48ml/hr on line.The evaluation concluded that a fast flow was not observed.Flow accuracy testing was performed and was within specification with a +/- 20% tolerance.Pressure pot testing was performed and each selectable rate on both saf's.Root cause could not be determined.All information reasonably known as of 19-sep-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ON-Q C-BLOC WITH DUAL SELECT-A-FLOW 600 ML X 1-7 ML/HR + 1-7 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6696837
Report Number2026095-2017-00127
Device Sequence Number999459
Product Code MEB
UDI-Device Identifier30680651134777
UDI-Public30680651134777
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/18/2019
Device Model NumberCB6007
Device Catalogue Number101347704
Device Lot Number0202699013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2017
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer07/20/2017
09/01/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date08/14/2017
09/26/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.2% ROPIVACAINE
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient Weight64